MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60SN035
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product sample was received and is awaiting evaluation, investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that when changing the cannula it was discovered that it had a crack.A new cannula was used.There has been no report of observable clinical symptoms or a change in symptoms identified in the patient.
 
Event or Problem Description
E1 additional information provided for reporting facility.
 
Additional Manufacturer Narrative
Other, other text: a supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H3.Device evaluated by manufacturer and h6.Evaluation codes: updated.A returned sample was received in use condition without the original packaging.The returned sample was visually inspected at a distance of 12 to 16 inches and normal conditions of illumination.Per visual inspection, the tube was found to have a severe tear confirming the complaint.No further analysis was performed on the returned sample.Because damage was not present during the pre-use check a root cause could be due to improper use of the product.A device history record (dhr) review showed there were no issues or nonconformance's reported during the manufacturing of the reported lot number.No corrective actions taken since the root cause was improper use of the product.

Brand Name
BIVONA TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16636109
Report Number3012307300-2023-03177
Device Sequence Number15264850
Product Code JOH
UDI-Device Identifier15021312000139
UDI-Public15021312000139
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/03/2026
Device Model Number60SN035
Device Catalogue Number60SN035
Device Lot Number4122445
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer03/29/2023
05/25/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date03/31/2023
06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown